Family, Internal Medicine, General Medical Questions/Throat tightness?


Hello! I've been feeling throat tightness for the past 2 days. I got a pill stuck in my throat the other day, it was 100 mg doxycycline pill that I take for acne daily. I was not too worried, trusting that it would dissolve. Ever since then, I have felt that there is a lump in my throat, it feels more like tightness, specifically the muscle that is around your Adams apple. I have been clenching and unclench ing it subconsciously, I'm not sure if that is making it worse or not. This problem has reduced over the course over the last couple days. However, it is still persisting, and it is now only aggravated by swallowing solid food, or when I laugh. I have also been burping a lot lately. I have also noticed that when I swallow solid food, there is a tightness feeling that starts with the middle of the throat, and continues all the way to the sternum. It is not painful, but uncomfortable, and persists even with small bites. What is the cause of this, and what are possible treatments? Thank you so much, I appreciate your time and response!

if the doxi dissolved, it can cause a nasty ulcer in the throat/esophagus.... that may take several days to heal.   You should take doxi with a full glass of water, etc, to make sure it gets to the stomach.   It sounds like a doxi induced esophagitis... sometimes liquid maalox helps.......

Family, Internal Medicine, General Medical Questions

All Answers

Answers by Expert:

Ask Experts


Robert Borucki


I am an expert in Family Medicine and Emergency Medicine.


I am trained and boarded in Family Medicine and have also worked extensively in emergency medicine for over 10 years.

BA in Natural Sciences; MD in 1986\borucki

©2016 All rights reserved.